Kaposi sarcoma (KS) is a vascular tumour of endothelial cell origin, associated with human herpes virus 8. It develops in one of four clinical settings, one of which is immunosuppression. We present the case of a 46year-old man with relapsing-remitting multiple sclerosis who developed KS in the context of fingolimod use. To our knowledge, this is the second reported case of KS in a fingolimod-treated individual. This case highlights potential risks associated with immunosuppression with this medicine and ongoing need for vigilance in assessing for such complications.
Kaposi sarcoma (KS) is a systemic disease that can present with cutaneous lesions with or without internal involvement. Four subtypes have been described: Classic KS, affecting middle aged men of Mediterranean descent; African endemic KS; KS immunosuppressed patients; and AIDS-related KS. Fingolimod can induce immunosuppression and this has been associated with the development of PML, which can occur in immunosuppressed people. In this report there is another symptom of marked immunosuppression and this is Kaposi’s sarcoma which came to the public attention with the development of AIDS. If you notice skin lesions tell your physician